Myocardial infarction during thyroxin therapy

H. H. Rotmensch, L. Laurian, J. B. Lessing, S. Laniado

Research output: Contribution to journalArticlepeer-review

Abstract

Four patients with myxedema who suffered from acute myocardial infarction during thyroxin medication are reported. One of them experienced the acute event after initiation of therapy, the second after increase in dosage, and the other two during long term maintenance therapy. It is assumed that thyroxin-induced augmentation of cardiac work in the presence of coronary artery narrowing may result in an imbalance between myocardial oxygen supply and demand. It is emphasized that supplemental therapy in myxedamatous patients should be initiated with low dosages, and prolonged thyroxin medication should be adjusted to the individual's need at each stage of the disease.

Original languageEnglish
Pages (from-to)557-559+587
JournalHarefuah
Volume92
Issue number12
StatePublished - 1977
Externally publishedYes

Fingerprint

Dive into the research topics of 'Myocardial infarction during thyroxin therapy'. Together they form a unique fingerprint.

Cite this